Alert archive / Massachusetts / Wind Chill Advisories in 2022

Wind Chill Advisory 3, NWS Boston/Norton, MA

January 20, 2022Franklin County, Hampden County, Hampshire County, Massachusetts

NWS Boston/Norton, MA issued this wind chill advisory at Jan 20, 2022, 3:52 AM EST for Franklin County, Hampden County, Hampshire County, Massachusetts. It took effect at Jan 21, 2022, 1:00 AM EST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Jan 20, 2022, 3:52 AM EST (08:52 UTC)
In effect from
Jan 21, 2022, 1:00 AM EST
Expired
Jan 21, 2022, 8:41 AM EST
In force
8 hr
Issued by
NWS Boston/Norton, MA

Counties Franklin County, MA, Hampden County, MA, Hampshire County, MA

The radar

The Albany radar (KENX), 121 km from the middle of the area, began a volume at 08:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 00:00Z, 8.9 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 00:00Z on 2022-01-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 00:00Z on 2022-01-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 140 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1394 m above ground
0-6 km bulk shear
84 kt
0-1 km storm-relative helicity
140 m²/s²
0-3 km storm-relative helicity
192 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

761 
WWUS41 KBOX 200852
WSWBOX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Boston/Norton MA
352 AM EST Thu Jan 20 2022

MAZ002-008-009-202200-
/O.NEW.KBOX.WC.Y.0003.220121T0600Z-220121T1400Z/
Western Franklin MA-Western Hampshire MA-Western Hampden MA-
Including the cities of Charlemont, Chesterfield, and Blandford
352 AM EST Thu Jan 20 2022

...WIND CHILL ADVISORY IN EFFECT FROM 1 AM TO 9 AM EST FRIDAY...

* WHAT...Very cold wind chills expected. Wind chills as low as 
  15 below zero.

* WHERE...Western Franklin MA, Western Hampshire MA and Western 
  Hampden MA Counties.

* WHEN...From 1 AM to 9 AM EST Friday.

* IMPACTS...The cold wind chills could result in hypothermia if
  precautions are not taken.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling outside. Wear appropriate clothing, a
hat, and gloves. 

&&

$$

Frank
3 follow-up statements
369 
WWUS41 KBOX 202041
WSWBOX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Boston/Norton MA
341 PM EST Thu Jan 20 2022

MAZ002-008-009-211400-
/O.CON.KBOX.WC.Y.0003.220121T0600Z-220121T1400Z/
Western Franklin MA-Western Hampshire MA-Western Hampden MA-
Including the cities of Charlemont, Chesterfield, and Blandford
341 PM EST Thu Jan 20 2022

...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 1 AM TO 9 AM EST
FRIDAY...

* WHAT...Very cold wind chills expected. Wind chills as low as 
  15 below zero.

* WHERE...Western Franklin MA, Western Hampshire MA and Western 
  Hampden MA Counties.

* WHEN...From 1 AM to 9 AM EST Friday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling outside. Wear appropriate clothing, a
hat, and gloves. 

&&

$$
262 
WWUS41 KBOX 210701
WSWBOX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Boston/Norton MA
201 AM EST Fri Jan 21 2022

MAZ019-022-212015-
/O.NEW.KBOX.WW.Y.0007.220121T0701Z-220122T2100Z/
Eastern Plymouth MA-Barnstable MA-
Including the cities of Plymouth, Chatham, Falmouth, 
and Provincetown
201 AM EST Fri Jan 21 2022

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 4 PM EST SATURDAY...

* WHAT...Scattered Ocean effect snow showers at times through
  Saturday afternoon. Total Snow Accumulations of 1 to 4 inches.

* WHERE...Eastern Plymouth MA and Barnstable MA Counties.

* WHEN...Until 4 PM EST Saturday.

* IMPACTS...Plan on slippery road conditions and poor visibility
  at times. 

* ADDITIONAL DETAILS...Periods of ocean effect snow showers will
  impact the region through Saturday afternoon. Total snow
  accumulations will vary considerably over short distances given
  the snow will fall in scattered narrow bands. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

&&

$$

MAZ002-008-009-211400-
/O.CON.KBOX.WC.Y.0003.000000T0000Z-220121T1400Z/
Western Franklin MA-Western Hampshire MA-Western Hampden MA-
Including the cities of Charlemont, Chesterfield, and Blandford
201 AM EST Fri Jan 21 2022

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST THIS
MORNING...

* WHAT...Very cold wind chills. Wind chills as low as 15 below 
  zero.

* WHERE...Western Franklin MA, Western Hampshire MA and Western 
  Hampden MA Counties.

* WHEN...Until 9 AM EST this morning.

* IMPACTS...The cold wind chills could result in hypothermia if 
  precautions are not taken.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling outside. Wear appropriate clothing, a
hat, and gloves. 

&&

$$

Frank
617 
WWUS41 KBOX 211341
WSWBOX

URGENT - WINTER WEATHER MESSAGE
National Weather Service Boston/Norton MA
841 AM EST Fri Jan 21 2022

MAZ002-008-009-211445-
/O.CAN.KBOX.WC.Y.0003.000000T0000Z-220121T1400Z/
Western Franklin MA-Western Hampshire MA-Western Hampden MA-
Including the cities of Charlemont, Chesterfield, and Blandford
841 AM EST Fri Jan 21 2022

...WIND CHILL ADVISORY IS CANCELLED...

Wind chills have risen to above advisory criteria.

$$

MAZ019-022-220245-
/O.CON.KBOX.WW.Y.0007.000000T0000Z-220122T2100Z/
Eastern Plymouth MA-Barnstable MA-
Including the cities of Plymouth, Chatham, Falmouth, 
and Provincetown
841 AM EST Fri Jan 21 2022

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST
SATURDAY...

* WHAT...Scattered Ocean effect snow showers at times through 
  Saturday afternoon. Total Snow Accumulations of 1 to 4 inches.

* WHERE...Eastern Plymouth MA and Barnstable MA Counties.

* WHEN...Until 4 PM EST Saturday.

* IMPACTS...Plan on slippery road conditions and poor visibility 
  at times.

* ADDITIONAL DETAILS...Periods of ocean effect snow showers will 
  impact the region through Saturday afternoon. Total snow 
  accumulations will vary considerably over short distances 
  given the snow will fall in scattered narrow bands.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

&&

$$

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this wind chill advisory went out at Jan 19, 9:46 PM EST, 6 hours 6 minutes earlier.

Area forecast discussion, Jan 19, 9:46 PM EST, 6 hours 6 minutes before
Area Forecast Discussion
National Weather Service Boston/Norton MA
946 PM EST Wed Jan 19 2022

.SYNOPSIS...

A cold front will cross the region late tonight followed by a period
of snow or rain quickly changing to snow Thursday morning, mainly
near and south of the Mass Pike. This will coincide with a portion
of the Thursday morning commute with 1 to 2 inches of snow
accumulation expected. Very cold Thursday night with subzero
wind chills in interior Southern New England. Other than some
ocean effect snow showers across the outer Cape, high pressure
supports a cold but dry Friday. An ocean storm will likely
remain well to the south on Saturday with minimal impact to
southern New England. Below normal temperatures continue into
the middle of next week.

&&

.NEAR TERM /UNTIL MIDNIGHT TONIGHT/...

945 PM Update...

Previous forecast is on track. Mid/high level cloudiness will
continue to increase through midnight ahead of the approaching
cold front.

Otherwise, the latest HRRR/NAM continue to support the going
forecast for Thursday morning with a period of snow mainly near
and south of a HFD-ORH-BOS line. A brief period of rain develops
in the lower elevations toward daybreak and quickly flips to
snow by 7-8 am in most locales...perhaps a bit later across the
Cape and Islands. Given the ana-frontal nature of the wave there
will be a rather limited window for snow accumulations. There
is a 1 to 3 hour period of modest snow growth and even hints at
a -EPV signature near and especially south of a HFD-ORH-BOS
line. Initial melting given marginal temps and some initial rain
will limit accumulations. Still thinking mainly an inch or two
for this region with perhaps localized 3" amounts in the higher
terrain of northeast CT/northwest RI and perhaps the
Sharon/Foxborough areas given a bit of elevation. Some slippery
travel is expected for the morning rush hour...but bulk of the
snow will be over by lunchtime if not earlier for many locations
on the northern edge of the snow shield. In fact...North of
HFD-ORH-BOS line, little if any accumulations expected given
quick push of low level dry air.

&&

.SHORT TERM /MIDNIGHT TONIGHT THROUGH THURSDAY NIGHT/...

Late Tonight into Thursday...

* Light snow accumulations expected late tonight into Thu, mainly
  near and south of HFD-ORH-BOS line

* Some impact to the Thu morning commute with rain changing to
  light to occasionally moderate snow

Fairly robust northern stream shortwave moves through the Gt Lakes
tonight with the attendant cold front moving south across SNE 06-
12z. The mid level flow amplifies enough for an anafrontal wave
developing on the boundary Thu morning. Deep moisture plume ahead of
the shortwave moves into SNE late tonight into Thu with the column
saturating which will allow a swath of precip to develop north of
the front 3-6 am. Initially, the column is warm enough for precip to
begin as rain across RI and eastern MA with mostly snow to start in
the interior. But there should be a fairly quick transition from
rain to snow from 5-7 am in RI and SE MA as colder air moves in from
the north. This transition will take a bit longer for the
Cape/Islands with the changeover occurring between 8-10 am.

The northern extent of the precip shield remains somewhat uncertain
as there will be drier air working in from the N. The greatest risk
for a period of steady snow will be south of the Pike, especially
across eastern CT, RI and SE MA. This is where the axis of greatest
moisture is located along with tightening low level thermal gradient
which may enhance snowfall a bit. Further to the N across northern
MA, drier air may win the battle with just a bit of light snow for a
few hours with little to no accum. Snow growth is favorable north of
the immediate south coast with a brief period of up to 15 units of
omega in the snow growth region Thu morning so a few hours of
moderate snow is possible. But not looking at more than 0.5-0.75"/hr
rates in the heavier snow.

QPF averages one tenth to one third of an inch from the Pike south
to the coast. Some of this QPF will be wasted on rain and initial
melting of snow across RI and SE MA, so current thinking is a
general 1-2 inches accum south of BDL-ORH-BOS but can't rule
isolated 3 inch amounts, especially over the hills in NE CT and
western RI where mostly snow is expected with less melting as temps
will be a few degrees colder. There will be some impact to the
morning commute with reduced vsbys and possibly some slippery travel
but think most roads in the coastal plain will be wet with much of
the accum on the grassy surfaces. Temps here will be above freezing
when the snow begins and only cool to around 32F in the snow with
lack of heavy snowfall rates. There will be a greater impact in the
hilly terrain of NE CT, northern and western RI and adjacent MA
where slightly colder temps may lead to snow covered roads.

Snow will taper off and end during early afternoon from west to east
for areas south of the Pike followed by colder air filtering into
the region. Increasing sunshine is expected in northern and western
MA during the afternoon with partial clearing clearing working its
way to the south mid/late afternoon.

Thursday night...

Another surge of arctic air moves into SNE. Low temps by Sat morning
will bottom out in the single numbers with teens along the immediate
coast. Some sub zero readings are possible in NW MA. There will be a
modest north wind with wind chills zero to -10 across much of SNE
with a few locations in the higher elevation close to -15. Generally
mostly clear to partly cloudy skies expected across the region, but
the cold air over the ocean will result in decent instability with
300-400 J/kg of ocean induced Cape developing. With N trajectory,
expect scattered ocean effect snow showers developing over the outer
Cape late evening and overnight. Localized accums of a coating to an
inch are possible.

&&

.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
Highlights...

* Chilly but mostly dry Friday.

* It appears increasingly likely that a coastal system looks to
  pass south of our area this weekend. Nonetheless, this can
  still change given we are still three days out.

* Could potentially turn unsettled first half of next week but
  confidence is very low in any specific outcome. Higher
  confidence in below normal temps continuing, however.

Details...

Friday into Friday Night:

Cold and dry for the most part on Friday. The only exception would
be for the Cape and Nantucket, there could be a few lingering ocean
effect snow flurries. Otherwise, a 1040 mb surface high over the
Saint Lawrence River Valley brings us a quiet weather day with
afternoon temperatures in the teens across the interior and 20s
coastal plains. For reference, average highs this time of the year
are in the mid to upper 30s. With northerly winds 10 to 15 mph,
apparent temperatures will range between -5 to +15F.

For Friday night, clouds will be on the increase after midnight
and especially east of western MA and CT. Though sub-zero lows
are possible given more clearing across portions of western MA,
lows should generally bottom out in the single digits to low
teens, except for upper teens to low 20s across Cape Cod and the
Islands.

Saturday into Saturday Night:

We continue to monitor details regarding a potential coastal or
ocean storm that appears to take shape over the Carolinas early
Saturday morning. While some uncertainty remains, and some new
snowfall is still possible across southeastern and eastern portions
of Southern New England, there is a tendency towards a less robust
outcome.

It does look like we only get a glancing blow from the coastal storm
with it tracking well south of the 70W/40N benchmark. As a reminder,
a storm tracking close to the benchmark increases the potential for
accumulating snowfall along the Boston-Providence corridor. So a
reasonable scenario at this time is for some minor snowfall
across southeastern New England, with a shut out further north
and west. This does make sense given the antecedent strong and
very dry high pressure over northern New England. PWATs are
indeed unimpressive, with values between 0.5 and 2.5th
percentile on Saturday and only up to 10th percentile on Sunday
according to NAEFS situational awareness table. Overall, this
favors a suppressed solution with the bulk of the precipitation
passing to our south, or a Mid Atlantic seaboard special.
Nonetheless, snow lovers should not be too downbeat at this time
given we are still 72 hours out and have to see how the Thursday
system evolves.

Sunday into Wednesday:

Above average confidence in below normal temperatures in this
forecast period. Initially dominant northern stream with a
prominent longwave trough developing across most of north-
central into eastern North America, with anomalous upper ridge
over the West Coast or just offshore. This should support
periodic, reinforcing shots of colder air supporting below
average temperatures. Again for reference, normal highs are in
the mid to upper 30s.

As for meaningful weather, there is very little agreement
amongst model guidance. The CPC 6 to 10 day precipitation
outlook shows an equal chance of below and above normal precip
for our area, which reflects the mixed teleconnection signals
of a neutral PNA and positive AO/NAO pattern. There is potential
for bouts of unsettled weather, but whether that could help eat
into our snowfall deficit for the season (currently all four
climate sites are running 6 to 10 inches below normal) remains
to be seen. So largely stuck to blended model guidance for this
time period.

&&

.AVIATION /03Z THURSDAY THROUGH MONDAY/...
Low - less than 30 percent.
Medium - 30 to 60 percent.
High - greater than 60 percent.

23z Update:

Tonight...High confidence.

VFR this evening with diminishing wind, then MVFR/IFR
conditions developing 08-12z mainly along and south of BDL-ORH-
BOS in brief rain changing to snow.

Thursday...High confidence.

IFR in snow south of the Pike with rain changing to snow
Cape/Islands. Snow ends during early to mid afternoon across
RI/SE MA followed by improving conditions. Accums of 1-3
inches possible south of the Pike. Conditions improving to VFR
north of the Pike as any light snow ends early.

Thursday night...High confidence.

Mainly VFR, but areas of MVFR cigs developing late evening and
overnight over outer Cape and ACK with scattered ocean effect
snow showers.

KBOS Terminal...High confidence in TAF. Greatest risk for a
period of accumulating snow will be 11-16z. A coating to 2
inches possible.

KBDL Terminal...High confidence in TAF. A period of light snow
may bring a coating to an inch 09-14z.

Outlook /Friday through Monday/...

Friday through Friday Night: VFR. Breezy.

Saturday: Mainly VFR, with areas IFR possible. Breezy. Slight
chance SN.

Saturday Night: VFR.

Sunday: Mainly VFR, with local IFR possible.

&&

.MARINE...
Forecaster Confidence Levels.

Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.

750 PM Update...

Tonight...High confidence. Cancelled the Gale Warnings and
replaced with Small Craft Advisories. SW winds will gradually
diminish overnight with seas diminishing to below 5 ft by
daybreak for the northern half of the waters.

Thu into Thu night...High confidence. Winds shift to NW with gusts
to 20 kt Thu increasing to 25 kt Thu night. Vsbys reduced in rain
changing to snow Thu with improving conditions by late Thu. Areas of
freezing spray developing Thu night with scattered snow showers over
waters adjacent and east of Cape Cod.

Outlook /Friday through Monday/...

Friday: Winds less than 25 kt. Areas of rough seas. Chance of
freezing spray, slight chance of snow.

Friday Night: Low risk for Small Craft Advisory winds with
gusts up to 20 kt. Areas of rough seas. Chance of freezing
spray, slight chance of snow. Local visibility 1 to 3 nm.

Saturday: Low risk for Small Craft Advisory winds with gusts up
to 20 kt. Rough seas up to 8 ft. Chance of snow. Visibility
1 to 3 nm.

Saturday Night: Winds less than 25 kt. Areas of rough seas.
Slight chance of snow. Areas of visibility 1 to 3 nm.

Sunday: Winds less than 25 kt. Areas of rough seas. Visibility
1 to 3 nm.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...None.
MA...None.
RI...None.
MARINE...Small Craft Advisory until 7 AM EST Thursday for ANZ231-232-
     250-251-254.
     Small Craft Advisory until 7 PM EST Thursday for ANZ233>235-
     237-255-256.
     Small Craft Advisory until 1 AM EST Thursday for ANZ230-236.

&&

SYNOPSIS...KJC/Chai
NEAR TERM...Frank
SHORT TERM...KJC/Chai
LONG TERM...Chai
AVIATION...KJC/Chai
MARINE...KJC/Chai
Hazardous weather outlook, Jan 19, 4:32 PM EST, 11 hours 20 minutes before
Hazardous Weather Outlook
National Weather Service Boston/Norton MA
432 PM EST Wed Jan 19 2022

CTZ002>004-MAZ002>018-020-026-RIZ001>007-202145-
Hartford CT-Tolland CT-Windham CT-Western Franklin MA-
Eastern Franklin MA-Northern Worcester MA-Central Middlesex MA-
Western Essex MA-Eastern Essex MA-Western Hampshire MA-
Western Hampden MA-Eastern Hampshire MA-Eastern Hampden MA-
Southern Worcester MA-Western Norfolk MA-Southeast Middlesex MA-
Suffolk MA-Eastern Norfolk MA-Northern Bristol MA-
Western Plymouth MA-Southern Bristol MA-Northern Middlesex MA-
Northwest Providence RI-Southeast Providence RI-Western Kent RI-
Eastern Kent RI-Bristol RI-Washington RI-Newport RI-
432 PM EST Wed Jan 19 2022

This Hazardous Weather Outlook is for northern Connecticut, central
Massachusetts, eastern Massachusetts, northeastern Massachusetts,
southeastern Massachusetts, western Massachusetts, northern Rhode
Island and southern Rhode Island.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MAZ019-021>024-RIZ008-202145-
Eastern Plymouth MA-Southern Plymouth MA-Barnstable MA-Dukes MA-
Nantucket MA-Block Island RI-
432 PM EST Wed Jan 19 2022

...WIND ADVISORY IN EFFECT UNTIL 6 PM EST THIS EVENING...

This Hazardous Weather Outlook is for southeastern Massachusetts
and southern Rhode Island.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ANZ231>235-237-250-251-254>256-202145-
Cape Cod Bay-Nantucket Sound-Vineyard Sound-Buzzards Bay-
Rhode Island Sound-Block Island Sound-
Coastal waters east of Ipswich Bay and the Stellwagen Bank National
Marine Sanctuary-Massachusetts Bay and Ipswich Bay-
Coastal waters from Provincetown MA to Chatham MA to Nantucket MA
out 20 nm-
Coastal Waters extending out to 25 nm South of Marthas Vineyard and
Nantucket-
Coastal Waters from Montauk NY to Marthas Vineyard extending out to
20 nm South of Block Island-
432 PM EST Wed Jan 19 2022

...GALE WARNING IN EFFECT UNTIL 10 PM EST THIS EVENING...

This Hazardous Weather Outlook is for Massachusetts coastal waters
and Rhode Island coastal waters.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Warning.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ANZ230-236-202145-
Boston Harbor-Narragansett Bay-
432 PM EST Wed Jan 19 2022

...GALE WARNING IN EFFECT UNTIL 7 PM EST THIS EVENING...

This Hazardous Weather Outlook is for Massachusetts coastal waters
and Rhode Island coastal waters.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Warning.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

For more information on upcoming hazardous weather, please see the
Area Forecast Discussion on our webpage for the latest forecast
thinking. There is also our Enhanced Hazardous Weather Outlook at
www.weather.gov/box/ehwo

For the latest updates...please visit our webpage at
www.weather.gov/boston

You can follow us on Facebook at
www.facebook.com/nwsboston

You can follow us on Twitter at
@NWSBoston

In the hours before

Special weather statement, Jan 20, 3:50 AM EST, 2 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
350 AM EST Thu Jan 20 2022

CTZ002>004-MAZ012-013-015>022-RIZ001>007-201700-
Hartford CT-Tolland CT-Windham CT-Southern Worcester MA-
Western Norfolk MA-Suffolk MA-Eastern Norfolk MA-
Northern Bristol MA-Western Plymouth MA-Eastern Plymouth MA-
Southern Bristol MA-Southern Plymouth MA-Barnstable MA-
Northwest Providence RI-Southeast Providence RI-Western Kent RI-
Eastern Kent RI-Bristol RI-Washington RI-Newport RI-
Including the cities of Hartford, Windsor Locks, Union, Vernon,
Putnam, Willimantic, Milford, Worcester, Foxborough, Norwood,
Boston, Quincy, Taunton, Brockton, Plymouth, Fall River,
New Bedford, Mattapoisett, Chatham, Falmouth, Provincetown,
Foster, Smithfield, Providence, Coventry, West Greenwich,
East Greenwich, Warwick, West Warwick, Bristol, Narragansett,
Westerly, and Newport
350 AM EST Thu Jan 20 2022

...RAIN CHANGES TO SNOW EARLY THIS MORNING WITH SLIPPERY TRAVEL
IMPACTING PART OF THE MORNING COMMUTE...

Rain will develop through daybreak and quickly change to snow in
most locations through 8 am. A period of light to occasionally
moderate snow is expected during the morning hours before coming
to an end in most locations by lunchtime. 1 to 2 inches of snow is
expected generally south of a Hartford...to Worcester...to Boston
line.

Part of the morning commute will be impacted with reduced visibility
and roads becoming snow/slush covered. Please drive with extra
caution this morning and allow extra time to reach your
destination.

Frank

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 19, 8:02 PM ESTSmall Craft AdvisoryBOX5 days
Jan 20, 3:56 AM ESTSmall Craft AdvisoryBOX39 hr

Nearby

Wind Chill Advisories in Massachusetts, 2022Every wind chill advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.